Hail, Oldham
- When
- June 17, 4:30 PM CST to 4:40 PM CST
- Where
- Oldham County, 12 mi WSW of Adrian
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.203, -102.876
Severe thunderstorms moved across the western Texas Panhandle during the late afternoon and early evening hours producing large hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the western Texas Panhandle during the late afternoon and early evening hours producing large hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 17, 4:23 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 523 PM CDT TUE JUN 17 2008 .UPDATE... HAVE UPDATED THE ZONE FORECAST TO INCLUDE MENTION OF THE NEW SEVERE THUNDERSTORM WATCH 561. ALSO INCREASED PRECIP CHANCES TONIGHT GIVEN INCREASED CONFIDENCE IN THE DEVELOPING MCS BRINGING WIDESPREAD PRECIPITATION. && .PREV DISCUSSION... /ISSUED 333 PM CDT TUE JUN 17 2008/ DISCUSSION... WEATHER PATTERN THE NEXT WEEK WILL BE CHARACTERIZED BY AN UPPER LEVEL RIDGE OVER SOUTHERN NEW MEXICO AND NORTHERN OLD MEXICO...WITH AN UPPER LEVEL TROUGH OVER THE GREAT LAKES REGION. THIS LEAVES THE SOUTHERN PLAINS IN PERSISTENT NORTHWESTERLY FLOW ALOFT. SEVERAL MINOR DISTURBANCES MOVE THROUGH THE FLOW...BUT THE GENERAL PATTERN REMAINS THE SAME. TONIGHT...CONVECTION ORIGINATING OVER THE HIGHER TERRAIN OF NEW MEXICO AND COLORADO AIDED BY A MINOR DISTURBANCE WILL MOVE EAST AND SOUTHEAST INTO THE PANHANDLES REGION. CONVECTION IS EXPECTED TO BECOME WIDESPREAD AND DEVELOP INTO AN MCS AND MOVE THROUGH THE REMAINDER OF THE PANHANDLES OVERNIGHT TONIGHT. STEEP MID-LEVEL LAPSE RATES WOULD SUPPORT A LARGE HAIL THREAT...EVOLVING MORE INTO A DAMAGING WIND THREAT OVERNIGHT AS THE MCS PUSHES THROUGH. ANOTHER DISTURBANCE APPROACHES THE REGION FROM THE NORTH WEDNESDAY NIGHT...PUSHING A COLD FRONT/SURFACE TROUGH THROUGH THE PANHANDLES OVERNIGHT. AT THIS POINT LOOKS LIKE MOST OF THE ENERGY AND CONVECTION WILL BE FORMING TO THE NORTH AND POTENTIALLY IMPACTING THE NORTHERN AND EASTERN PANHANDLES OVERNIGHT WEDNESDAY NIGHT. THEREFORE HAVE DECIDED TO REDUCE PRECIP CHANCES SIGNIFICANTLY OVER THE SOUTHERN AND WESTERN PANHANDLES FOR THIS TIME PERIOD...WHILE KEEPING HIGHER PRECIP CHANCES TO THE NORTH AND EAST. UPSLOPE EASTERLY FLOW BEHIND THE FRONT ON THURSDAY MAY LEAD TO THUNDERSTORM DEVELOPMENT OVER THE HIGHER TERRAIN IN NEW MEXICO AND THE FAR WESTERN PANHANDLE...POSSIBLY IN THE VICINITY OF A REMNANT BOUNDARY. THESE STORMS WILL THEN MOVE EASTWARD THROUGH THE PANHANDLES OVERNIGHT THURSDAY NIGHT. GFS SUGGESTS ANOTHER DISTURBANCE MAY IMPACT THE PANHANDLES FROM THE NORTH FRIDAY NIGHT. GENERALLY DRY CONDITIONS EXPECTED THROUGH REMAINDER OF FORECAST AS UPPER RIDGE SHIFTS SLIGHTLY TO THE EAST. THIS SUGGESTS DRY AND HOT CONDITIONS FOR THE EARLY PART OF NEXT WEEK. GENERALLY REMAINED CLOSE TO MEXMOS TEMPERATURES THROUGH THE ENTIRE FORECAST. KIMBLE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/13
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 435 PM CDT TUE JUN 17 2008 OKZ001>003-TXZ001>020-181100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 435 PM CDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS WILL DEVELOP OVER NORTHEASTERN NEW MEXICO AND MOVE SOUTHEAST INTO THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND OVERNIGHT. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT...AND AGAIN SATURDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER DEVELOPMENTS TODAY THROUGH SATURDAY...AND BE PREPARED FOR POSSIBLE ACTIVATION. BROST/KIMBLE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
325 PM CDT TUE JUN 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL KENTON 36.90N 102.97W
06/17/2008 E1.75 INCH CIMARRON OK PUBLIC
&&
EVENT NUMBER 00604
DRILLETTESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 432 PM CDT TUE JUN 17 2008 TXZ001-006-172230- DALLAM TX-HARTLEY TX- 432 PM CDT TUE JUN 17 2008 ...STRONG THUNDERSTORM IN WESTERN DALLAM AND NORTHWESTERN HARTLEY COUNTIES... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF TEXLINE MOVING SOUTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN WESTERN DALLAM AND NORTHWESTERN HARTLEY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CLK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 513 PM CDT TUE JUN 17 2008 OKZ001-172245- CIMARRON OK- 513 PM CDT TUE JUN 17 2008 ...STRONG THUNDERSTORMS IN CIMARRON COUNTY... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 4 MILES EAST OF KENTON MOVING EAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CIMARRON COUNTY...INCLUDING THE CITY OF BOISE CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CLK
The Cannon AFB radar (KFDX), 93 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
10 hail. Local standard time, as filed.
The Hereford Fire Department also observed a wall cloud near Bootleg.
The Deaf Smith County Emergency Manager also reported a rotating wall cloud.
The Deaf Smith County Emergency Manager reported the hail at County Road U and Farm to Market Road 1058.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110044, 110045, 110046, 110047, 110048, 110049, 110050, 110051, 110052, 110053.